Alert archive / Minnesota / Snow Advisories in 2006

Snow Advisory 1, NWS Twin Cities, MN

January 19, 200617 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this snow advisory at Jan 19, 2006, 3:59 AM CST for 17 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 19, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 3:59 AM CST (09:59 UTC)
In effect from
Jan 19, 2006, 9:00 AM CST
Expired
Jan 19, 2006, 6:00 PM CST
In force
9 hr
Issued by
NWS Twin Cities, MN
All 26 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Ramsey County, MN, Scott County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 190959
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 AM CST THU JAN 19 2006

...SNOW WILL RAPIDLY OVER SPREAD EAST CENTRAL MINNESOTA AND PART OF
WEST CENTRAL WISCONSIN BY LATE THIS THURSDAY MORNING AND PERSIST
THROUGH THIS AFTERNOON...

.A BAND OF SNOW OF ABOUT 75 TO 100 MILES WIDTH IS EXPECTED TO SET
UP FROM NEAR HUTCHINSON MINNESOTA EASTWARD THROUGH THE TWIN
CITIES TO CHIPPEWA FALLS WISCONSIN BY LATE MORNING...AND PERSIST
THROUGH THIS THURSDAY AFTERNOON. ONCE SNOW BEGINS...VISIBILITY IS
EXPECTED TO RAPIDLY DROP TO A MILE OR LESS WITH DIFFICULT TRAVEL
CONDITIONS EXPECTED BY EARLY AFTERNOON. FROM 2 TO 4 INCHES OF NEW
SNOW CAN BE EXPECTED OVER THE EAST CENTRAL MINNESOTA PORTION OF
THE ADVISORY WITH 3 TO 5 INCH TOTALS IN WEST CENTRAL WISCONSIN.

MNZ051>053-059>063-068>070-WIZ014>016-023>028-191800-
/O.NEW.KMPX.SN.Y.0001.060119T1500Z-060120T0000Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
CARVER-SCOTT-DAKOTA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
359 AM CST THU JAN 19 2006

...SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

SNOW IS EXPECTED TO DEVELOP RAPIDLY AFTER ABOUT 9 AM CST THIS
THURSDAY FROM CHASKA AND BUFFALO MINNESOTA ON EASTWARD THROUGH THE
TWIN CITIES TO LADYSMITH...EAU CLAIRE...BARRON AND RICE LAKE.
EXPECT FREQUENT VISIBILITY REDUCTIONS TO A MILE OR LESS THROUGH
AFTERNOON WITH 2 TO 4 INCHES OF NEW SNOW IN EAST CENTRAL MINNESOTA
AND FROM 3 TO 5 INCHES OF NEW SNOW IN WEST CENTRAL WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WET/KAT
3 follow-up statements
000 
WWUS43 KMPX 191504
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
904 AM CST THU JAN 19 2006

...MORE SNOW FOR CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY...

.THE BAND OF HEAVIER SNOW TODAY IS EXPECTED TO RUN FROM SAINT
CLOUD MINNESOTA TO RICE LAKE WISCONSIN. ANYWHERE FROM 4 TO 5
INCHES IS EXPECTED WITH THE HEAVIER SNOW BAND. SNOW AMOUNTS WILL
TAPER DOWN TO THE 1 TO 3 INCH RANGE NEAR STAPLES AND CAMP RIPLEY. 

LESSER SNOW AMOUNTS ARE FORECAST SOUTH OF THE HEAVY BAND. TWO INCHES
TO 5 INCHES ARE EXPECTED IN THE NORTHERN TWIN CITIES...WHILE ONLY
1 TO 3 INCHES ARE FORECAST FROM CHANHASSEN TO EAU CLAIRE.

MNZ042>045-049-050-192315-
/O.EXA.KMPX.SN.Y.0001.060119T1500Z-060120T0000Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY
904 AM CST THU JAN 19 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...FOR MUCH OF CENTRAL MINNESOTA. 

TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RUN BETWEEN 3 AND 5
INCHES ACROSS CENTRAL MINNESOTA TODAY. CITIES EXPECTED TO RECEIVE
THE HEAVIER SNOW AMOUNTS ARE...SAINT CLOUD...PRINCETON...AND MORA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ051>053-059>063-068>070-WIZ014>016-023>028-192315-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-060120T0000Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
CARVER-SCOTT-DAKOTA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
904 AM CST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

THE PRIMARY SNOW BAND WILL BE A BIT FARTHER NORTH THAN EARLIER
EXPECTED. ONLY 1 TO 3 INCHES OF SNOW ARE FORECAST FROM CHANHASSEN
TO EAU CLAIRE TODAY. HEAVIER SNOW WILL FALL FARTHER NORTH...WITH 2
TO 5 INCHES FORECAST FOR THE NORTHERN TWIN CITIES INTO THE
CAMBRIDGE AREA OF EAST CENTRAL MINNESOTA...AND THE RICE LAKE AREA
OF WEST CENTRAL WISCONSIN. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RJN
000 
WWUS43 KMPX 191648 AAA
WSWMPX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1048 AM CST THU JAN 19 2006

...AREA OF SIGNIFICANT SNOWFALL HAS NARROWED...IMPACT WILL BE ON
NORTH PORTIONS OF EAST CENTRAL MINNESOTA AND NORTH PARTS OF WEST
CENTRAL WISCONSIN...

.THE BAND OF HEAVIER SNOW TODAY HAS CONTINUED TO SHIFT NORTH.
AREAS FROM THE HEART OF THE TWIN CITIES METRO TO EAU CLAIRE
WILL SEE UNDER TWO INCHES...AND IN MANY CASES...LESS THAN AN INCH.
FARTHER NORTH...FROM SAINT CLOUD TO RICE LAKE...3 TO 5 INCHES..AND
IN SOME CASES 6 INCHES ARE EXPECTED.

MNZ060-062-068>070-WIZ023>028-191800-
/O.CAN.KMPX.SN.Y.0001.000000T0000Z-060120T0000Z/
HENNEPIN-RAMSEY-CARVER-SCOTT-DAKOTA-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...CHASKA...
SHAKOPEE...BURNSVILLE...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1048 AM CST THU JAN 19 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE SNOW ADVISORY. 

SNOWFALL AMOUNTS FROM THE TWIN CITIES TO EAU CLAIRE AND SOUTH
SHOULD BE WELL UNDER 2 INCHES.

$$

MNZ042>045-049>053-059-061-063-WIZ014>016-200000-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-060120T0000Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...MONTICELLO...BLAINE...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
1048 AM CST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE PRIMARY SNOW BAND WILL STRETCH FROM SAINT CLOUD TO RICE LAKE.
3 TO 6 INCHES OF SNOW ARE EXPECTED IN THIS AREA. 2 TO 5 INCHES ARE
EXPECTED FARTHER NORTH NEAR LITTLE FALLS. SOUTH OF THE HEAVY SNOW
BAND...SNOW AMOUNTS SHOULD TAPER OFF RAPIDLY...WITH THE NORTHERN
TWIN CITIES AREA OF ANOKA COUNTY SLATED TO RECEIVE A TOTAL OF 2 TO
4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 192043
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 PM CST THU JAN 19 2006

...SIGNIFICANT SNOW ACROSS WEST CENTRAL WISCONSIN TO DIMINISH BY
THIS EVENING...

.A BAND OF ACCUMULATING SNOW FROM BALSAM LAKE TO LADYSMITH WILL
DIMINISH TO LIGHT SNOW OR FLURRIES BY THIS EVENING. TOTAL SNOW
ACCUMULATION WILL RANGE FROM 2 TO 4 INCHES. A SNOW ADVISORY
REMAINS IN EFFECT FOR POLK...BARRON AND RUSK COUNTIES OF WEST
CENTRAL WISCONSIN UNTIL 6 PM. THE SNOW ADVISORY FOR CENTRAL
MINNESOTA AND PORTIONS OF EAST CENTRAL MINNESOTA HAS BEEN
CANCELLED. THE SIGNIFICANT SNOW HAS ENDED WITH ONLY LIGHT SNOW OR
FLURRIES EXPECTED INTO THIS EVENING.

MNZ042>045-049>053-059-061-063-192145-
/O.CAN.KMPX.SN.Y.0001.000000T0000Z-060120T0000Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-WRIGHT-ANOKA-WASHINGTON-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...MONTICELLO...BLAINE...STILLWATER
243 PM CST THU JAN 19 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE SNOW ADVISORY. THE SIGNIFICANT SNOW ACROSS THE AREA HAS
ENDED...ONLY LIGHT SNOW OR FLURRIES WILL OCCUR INTO THIS EVENING.

$$

WIZ014>016-200000-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-060120T0000Z/
POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH
243 PM CST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A BAND OF ACCUMULATING SNOW FROM BALSAM LAKE TO LADYSMITH WILL
DIMINISH TO LIGHT SNOW BY 6 PM. THE LIGHT SNOW WILL THEN DIMINISH
TO FLURRIES DURING THE EVENING. TOTAL SNOW ACCUMULATIONS BY 6 PM
WILL RANGE FROM 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RAH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Jan 19, 3:45 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 19, 3:45 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CST THU JAN 19 2006

.DISCUSSION...TODAY THROUGH SATURDAY NIGHT
INTERESTING FCST SHAPING UP OVER THE NEXT 12 TO 18 HRS...WITH
SYSTEM CURRENTLY IN THE CNTRL PLAINS SET TO IMPACT THE AREA TODAY
AND INTO THIS EVENING. ECHOES THAT DEVELOPED DURING THE LATE
EVENING HRS ACRS THE NRN HALF OF THE CWA IN RESPONSE TO A VORT MAX
THAT MOVED OUT OF THE DAKOTAS HAVE PRETTY MUCH DISSIPATED. VERY
LITTLE PCPN ACTUALLY REACHED THE GROUND FROM THESE ECHOES...WITH
VERY DRY AIR REMAINING ALOFT...AS EVIDENCED BY THE 19/00Z KMPX
RAOB. INSPECTION OF THE LOCAL 88D MOSAIC AND SFC OBS IN SODAK
SHOWS THAT THE MAIN SHOW HAS ALREADY BEGUN ACRS ERN SODAK...WITH A
BAND OF ENHANCED REFLECTIVITY FROM APPROX PIERRE TO ABERDEEN. THIS
PCPN HAS DEVELOPED IN RESPONSE TO A VORT MAX EVIDENT IN WV IMAGERY
IN S CNTRL SODAK.

SFC LO IS FCST TO MOVE TO THE ENE TODAY...TREKKING THRU SRN IA TO
THE WI/IL BRDR BY 00Z TNGT. THIS MOVEMENT WILL PLACE PORTIONS OF
CNTRL MN AND W CNTRL WI IN A FAVORABLE REGION OF MID LVL
FRONTOGENESIS FROM MID MRNG AND INTO THE LATE AFTN HRS...RESULTING
IN A BAND OF ENHANCED SNOW TOTALS...POSSIBLY APPROACHING 4 INCHES
IN SPOTS /WHICH IS SUPPORTED BY THE NAM AND GFS BUFR DATA AS WELL
AS THE COBB OUTPUT FROM THE BUFR DATA/. AFOREMENTIONED VORT MAX
/CURRENTLY IN S CNTRL SODAK/ WILL ALSO TRAVERSE THIS AREA...WHICH
WILL ENHANCE THE LIFT FROM ROUGHTLY RWF TO MSP TO RCX. N TO S
ORIENTED CROSS SECTIONS THRU BOTH THE TWIN CITIES AND W CNTRL WI
SHOW A 3 TO 6 HR PERIOD OF HIGH OMEGA VALUES...IN ADDITION TO A
NEARLY VERTICAL AGEOSTROPHIC CIRCULATION. A FAIRLY DEEP LAYER OF
NEGATIVE EPV ALSO EXISTS IN THE H5 TO H6 LAYER...ALONG WITH
SPECIFIC HUMIDITIES OF 2 TO 3 G/KG IN THE SNOW PRODUCTION LAYER.
NAM BUFR OUTPUT PAINTS THE BULLSEYE OF MAX OMEGA OCCURRING IN
THE RGN OF MOST EFFICIENT SNOW GROWTH. WITH ALL THESE INGREDIENTS
COMING TOGETHER...CONCERN EXISTS THAT A FEW AREAS /MAYBE A NARROW
STRIPE/ MAY SEE TOTALS IN THE 4 TO 6 INCH RANGE. AS A
RESULT...HAVE ELECTED TO ISSUE A SNOW ADVISORY FOR MAINLY E CNTRL
MN AND W CNTRL WI.

AFTER MIDNGT TNGT...MUCH OF THE PCPN THRU THE REMAINDER OF THE
SHORT TERM SHUD REMAIN TO THE N OF THE FA AS A COUPLE OF UPR WAVES
MOVE ACRS NRN MN AND INTO THE WRN GRTLKS...MAINLY ON SAT AND SAT
NGT. HAVE PUT IN SOME FLURRIES ON SAT NGT ACRS W CNTRL WI.

TEMP WISE...WARM AND MOIST PACIFIC AIR SHUD REMAIN OVER THE
AREA...LEAVING TEMPS WELL ABOVE NORMAL.

MANY THANKS TO ABR...DLH...ARX...AND FGF FOR THE COORD THIS MRNG.

LONGER TERM...SUNDAY THROUGH THURSDAY
THIS PERIOD IS EXPECTED TO FEATURE A GRADUAL WARMING TREND WITH NEAR
OR ABOVE FREEZING TEMPERATURES FOR DAYTIME MAXES WITH MIN
TEMPERATURES RANGING THROUGH THE TEENS. LATEST GFS AND ECMWF SHOW A
BASIC WEST TO NORTHWEST FLOW WHICH SHOULD REFLECT MODIFIED PACIFIC
AIR FORCED OVER THE NORTHERN ROCKIES AND ENDING UP OVER THE UPPER
MIDWEST. HEAVY DUTY ARCTIC AIR IS DISPLACED WELL NORTHEAST OF OUR
REGION DURING THIS PERIOD. IN SUMMARY...BASICALLY A MILD DRY
PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...SNOW ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR ANOKA-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-RAMSEY-
     SCOTT-SHERBURNE-WASHINGTON-WRIGHT COUNTY(IES).

WI...SNOW ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX COUNTY(IES).

&&

KAT/WET
Hazardous weather outlook, Jan 18, 3:52 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CST WED JAN 18 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-191148-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
352 PM CST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LOW PRESSURE SYSTEM DEVELOPING OVER KANSAS AND NEBRASKA WILL
BEGIN MOVING SLOWLY EASTWARD TONIGHT. SOME LIGHT SNOW IS POSSIBLE
ACROSS THE REGION DURING THE NIGHT...ESPECIALLY ACROSS WEST
CENTRAL MINNESOTA. ANY ACCUMULATIONS WOULD BE LESS THAN AN INCH.
THERE IS ALSO A SMALL CHANCE FOR SOME LIGHT FREEZING DRIZZLE OR
LIGHT FREEZING RAIN DURING THE NIGHT FROM MONTEVIDEO TO OWATONNA ON
SOUTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS IOWA ON THURSDAY.
SNOW IS LIKELY...ESPECIALLY IN THE AFTERNOON...ALONG AND EAST OF A
LINE FROM FAIRMONT TO THE TWIN CITIES TO LADYSMITH IN WISCONSIN.
SNOW ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE IN THIS AREA. SNOW
ACCUMULATION ELSEWHERE TOMORROW IS EXPECTED TO BE AN INCH OR LESS.
THERE WILL BE A CONTINUED CHANCE FOR SOME LIGHT FREEZING RAIN OR
LIGHT FREEZING DRIZZLE THURSDAY MORNING ACROSS FAR SOUTHERN
MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT
SNOWFALL REPORTS FROM THE NETWORK ARE ENCOURAGED.

RAH

Nearby

Snow Advisories in Minnesota, 2006Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.